Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Cheryl, I read an article on the internet that claims aspertame can cause Graves’, but it was not supported by any kind of scientific evidence. According to this article, the woman in question got better when she stopped the aspertame.

      Since many people with Graves’ have periods of remission/exacerbation spontaneously, it doesn’t prove the connection. Perhaps the question needs some serious study. So far, there is lots of conjecture about the causes of Graves’, but the fact that someone makes a claim about that on the Internet does not make it reliable.

      Dianne

      Anonymous
        Post count: 93172

        I’m interested in this, too. I have always been athletic and used those artificial things. I basically use the little “pink” one, but before diagnosis I was drinking diet stuff and using the “blue” packets, along with biking and step aerobics.

        Any good web sites on this would be appreciated!

        Anonymous
          Post count: 93172

          I have used the “blue” one for a long time and have always been involved in some physical activity.

          Anonymous
            Post count: 93172

            There is no scientific evidence as to the relationship of sweetners to graves, but could that be because there haven’t been any studies on this?

            Anonymous
              Post count: 93172

              I just read something about a possible correlation between artifical sweetners and Graves. It mentioned the use of sweetners coupled with an increase in exercise can bring on Graves, or in some cases just the sweetner can mimick graves symptoms. Has anyone else head this. I for one have used a sweetner, exclusively for many, many years.

              Anonymous
                Post count: 93172

                Can anybody think of anything that artificial sweetners haven’t been blamed for ?
                Anything in excess can be harmful, even sugar.

                Joe

                Anonymous
                  Post count: 93172

                  Well, so far at least, they have not been changed for the color change in chameleons!

                  But, seriously, they give me a headache. One packet is equal to two teaspoons of sugar and sugar is 16 calories per teaspoon and contains no known carcinogens. Everyone to their own taste!

                  As for weight gain, I gained quite a bit of weight and my doctor has been reviewing my old records and figured I was hypo before I was hyper and got Graves. When I developed Graves, I lost all the weight I had gained and more–total of 89 pounds.

                  As for body temperature, I have access to some of my records as far back as age 9 and I have never had a routine body temp over 97 degrees F.

                  Now, a question for all of you. I have been fighting this cold for almost two weeks. My doctor says that because of the graves, my immune system is not fighting it like it should. Any suggestions? I am already taking zinc and calcium and magnesium, drink lots of juices and milk (mostly skim–better source of Vitamin D). Just can’t seem to shake this one. Am not on ATDs and my levels are not down to where I am on anything else except something called Effexor XR (sorry if that is a no-no, but I don’t know for sure if it is generic or not). I take daily vitamins and a Vitamin E every day. This is really getting me down. Coughed so much my throat is raw, had a headache for days, stuffy and runny nose, not the flu, doctor says not bronchitis or pneumonia, just a cold.

                  Any suggestions would be appreciated.

                  Mitakuye Oyasin
                  (for you newbies, that’s Lakota Sioux for “All My Relations”)

                  Val

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.